Alert archive / Alaska / High Wind Warnings in 2010

High Wind Warning 10, NWS Anchorage, AK

August 16, 2010

NWS Anchorage, AK issued this high wind warning at Aug 16, 2010, 4:02 PM AKDT. It took effect at Aug 16, 2010, 8:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2010, 4:02 PM AKDT (00:02 UTC)
In effect from
Aug 16, 2010, 8:00 PM AKDT
Expired
Aug 17, 2010, 1:32 AM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWAK71 PAFC 170002
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
402 PM AKDT MON AUG 16 2010

...VERY STRONG WINDS TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

.A FAST MOVING LOW WILL PROGRESS THROUGH WESTERN ALASKA TONIGHT
BRINGING STRONG WINDS TO SOUTH CENTRAL ALASKA. AS THE LOW MOVES
ACROSS WESTERN ALASKA...AN ASSOCIATED FRONT WILL TIGHTEN THE PRESSURE
GRADIENT THROUGH TURNAGAIN ARM. THE WIND WILL PICK UP DRASTICALLY
THIS EVENING AND DIMINISH QUICKLY EARLY TUESDAY MORNING AS THE
FRONT PASSES.

AKZ101-125-171200-
/X.NEW.PAFC.HW.W.0010.100817T0400Z-100817T1200Z/
ANCHORAGE-WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS
402 PM AKDT MON AUG 16 2010

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
AKDT TUESDAY ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM AKDT
TUESDAY. 

STRONG SOUTHEAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH WILL
DEVELOP TONIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS AS A LOW
MOVES THROUGH WESTERN ALASKA. STRONG GUSTS TO 45 MPH ARE POSSIBLE
ALONG THE LOWER HILLSIDE AS WELL AS EAGLE RIVER. WINDS WILL
DIMINISH EARLY TUESDAY MORNING TO 30 TO 45 MPH AS THE LOW MOVES
OUT OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
1 follow-up statement
699 
WWAK71 PAFC 170932
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
132 AM AKDT TUE AUG 17 2010


AKZ101-125-171045-
/X.CAN.PAFC.HW.W.0010.000000T0000Z-100817T1200Z/
ANCHORAGE-WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA...WHITTIER...SEWARD...GIRDWOOD...MOOSE PASS
132 AM AKDT TUE AUG 17 2010

...HIGH WIND WARNING IS CANCELLED FOR TURNAGAIN ARM AND HIGHER
ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS.

THE WEATHER SYSTEM RESPONSIBLE FOR DANGEROUS WIND CONDITIONS ALONG
TURNAGAIN ARM AND HIGHER ELEVATIONS HAS MOVED INLAND. AS A
RESULT...WINDS HAVE DIMINISHED IN EASTERN TURNAGAIN ARM...BUT ARE
STILL IN THE 35 TO 60 MPH RANGE IN WESTERN TURNAGAIN ARM AND
HIGHER ELEVATIONS. WINDS IN THESE AREAS ARE EXPECTED TO DIMINISH
RAPIDLY BEFORE MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Aug 16, 5:02 AM AKDT, 11 hours earlier.

Area forecast discussion, Aug 16, 5:02 AM AKDT, 11 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT SUN AUG 15 2010

.ANALYSIS AND UPPER LEVELS...

HIGH AMPLITUDE UPPER LEVEL TROUGH EXTENDS ACROSS EASTERN RUSSIA TO
THE CENTRAL ALEUTIANS THIS MORNING. EMBEDDED CUT-OFF LOWS ARE NEAR
THE BERING STRAIT AND JUST WEST OF UNALASKA. A HIGH AMPLITUDE
BLOCKING UPPER RIDGE IS JUST EAST OF THE ALCAN EXTENDING FROM THE
BEAUFORT SEA COAST TO NEAR THE QUEEN CHARLOTTE ISLANDS. AT THE
SURFACE...LOWS ARE OVER EASTERN RUSSIA AND THE SOUTHEASTERN
BERING...WITH RIDGES OVER THE WESTERN BERING AND THE GULF OF ALASKA.
A WEATHER FRONT IS MOVING ACROSS THE EASTERN ALEUTIANS.

.MODEL DISCUSSION...

MODELS ARE IN EXCELLENT AGREEMENT FOR THE FIRST SEVERAL DAYS. THE LOW
OVER THE EASTERN ALEUTIANS MOVES TO THE MOUTH OF THE KUSKOKWIM LATE
THIS AFTERNOON AND THEN BECOMES A BROAD AREA OF LOW PRESSURE OVER
MOST OF MAINLAND AK ON TUE. AN ASSOCIATED FRONT MOVES ACROSS THE GULF
THIS AFTERNOON THROUGH TUE EVENING. HIGH PRESSURE BUILDS ACROSS THE
BERING THROUGH MON NIGHT...WHILE LOW PRESSURE OVER THE INTERIOR MOVES
TO THE ALCAN AND THE YUKON BY WED. A WEATHER FRONT FROM A KAMCHATKA
LOW ENTERS THE WESTERN ALEUTIANS TUE NIGHT AND STALLS AS IT REACHES
THE EASTERN BERING ON THU. THE FORECAST LEANS ON THE GFS AND EC WITH
HPC GUIDANCE INCLUDED IN THE EXTENDED.

.SHORT TERM FORECAST...

IN THE WEST...RAIN ASSOCIATED WITH THE ALEUTIAN LOW WILL REACH
BRISTOL BAY LATER TODAY AND THEN TAPER OFF TUE BENEATH BUILDING HIGH
PRESSURE. ANOTHER ROUND OF WIND AND RAIN WILL BEGIN WED AS THE FRONT
FROM THE KAMCHATKA LOW ARRIVES. THIS WILL SPREAD ACROSS THE ALEUTIANS
THROUGH THU.

FOR SOUTHWEST AK...RAIN WILL SPREAD ACROSS THE REGION...INTENSIFYING
THIS AFTERNOON AND BECOME SHOWERS TUE NIGHT BEFORE TAPERING OFF WED.

SOUTH AND EAST OF THE AK RANGE...PRECIPITATION FROM THE FRONT OVER
THE EASTERN ALEUTIANS WILL SPREAD OVER KODIAK ISLAND THIS AFTERNOON
AND AFFECT THE GULF COAST AND POINTS INLAND THIS EVENING AND TUE. AS
THE ALEUTIAN LOW DECAYS INTO A BROAD AREA OF LOW PRESSURE OVER THE
MAINLAND...SHOWERS WILL CONTINUE INTO WED BEFORE BEING LIMITED TO
MOUNTAINS THROUGH THU.

.LONG TERM FORECAST...

THE KAMCHATKA LOW AND FRONT BRING RAIN AND WIND TO BRISTOL BAY FRI
BEFORE MOVING INLAND. HIGH PRESSURE BUILDS BEHIND THE LOW THROUGH THE
END OF THE WEEK WITH WIDESPREAD AREAS OF FOG. RAIN WILL RESUME OVER
SOUTHWEST AK BY THE END OF WEEK AS THE FRONT MOVES INLAND. SOUTHEAST
OF THE AK RANGE WILL HAVE MAINLY MOUNTAIN SHOWERS FOR THE END OF THE
WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...NONE
FIRE WEATHER...NONE

DS AUG 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:00 PM AKDTGale WarningAFC12 hr
Aug 16, 4:00 PM AKDTGale WarningAFC12 hr
Aug 16, 4:00 PM AKDTGale WarningAFC12 hr
Aug 16, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Aug 16, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Aug 17, 4:00 AM AKDTGale WarningAFC12 hr
Aug 17, 4:00 AM AKDTGale WarningAFC12 hr
Aug 17, 4:00 AM AKDTGale WarningAFC12 hr
Aug 17, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Aug 17, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Aug 17, 2:35 PM AKDTAreal Flood AdvisoryAFC45 hr

Nearby

High Wind Warnings in Alaska, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.